Library Header Image
LSE Research Online LSE Library Services

Pricing of perpetual American options in a model with partial information

Gapeev, Pavel V. (2012) Pricing of perpetual American options in a model with partial information. International Journal of Theoretical and Applied Finance, 15 (1). pp. 1-22. ISSN 0219-0249

Full text not available from this repository.

Identification Number: 10.1142/S0219024911006450


We study the perpetual American call option pricing problem in a model of a financial market in which the firm issuing a traded asset can regulate the dividend rate by switching it between two constant values. The firm dividend policy is unknown for small investors, who can only observe the prices available from the market. The asset price dynamics are described by a geometric Brownian motion with a random drift rate modeled by a continuous time Markov chain with two states. The optimal exercise time of the option for small investors is found as the first time at which the asset price hits a boundary depending on the current state of the filtering dividend rate estimate. The proof is based on an embedding of the initial problem into a two-dimensional optimal stopping problem and the analysis of the associated parabolic-type free-boundary problem. We also provide closed form estimates for the rational option price and the optimal exercise boundary.

Item Type: Article
Official URL:
Additional Information: © 2011 World Scientific Publishing Co
Divisions: Management
Subjects: H Social Sciences > HG Finance
Date Deposited: 12 May 2011 16:08
Last Modified: 04 Jun 2024 04:27

Actions (login required)

View Item View Item